| Model Number |
M00545940 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/20/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the balloon was inflated, and the physician felt a pop and the balloon could not stay inflated.The device was then removed from the scope, and it was found that the balloon was sheared off the catheter.It was reported that no piece of the balloon was detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of balloon burst.Imdrf device code a0414 captures the reportable event of balloon torn material.
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of balloon burst.Imdrf device code a0414 captures the reportable event of balloon torn material.Block h11: investigation results: the returned hurricane rx dilation balloon was analyzed, and a visual inspection found that the balloon burst.The catheter was also found broken.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst was confirmed.The returned balloon was found to be burst and the catheter was broken.The balloon burst is likely to have occurred due to procedural factors such as excess of pressure or interaction with other devices.Also, it is possible that interaction with a sharp surface during the procedure, could have caused the problem found on the balloon.Therefore, the most probable root cause is an adverse event related to procedure.
Event or Problem Description